zbMATH — the first resource for mathematics

Noncommutative symmetric functions. IV: Quantum linear groups and Hecke algebras at \(q=0\). (English) Zbl 0881.05120
This paper is devoted to the representation theoretical interpretation of noncommutative symmetric functions and quasi-symmetric functions. These objects, which are two different generalizations of ordinary symmetric functions, built up two Hopf algebras dual to each other, and have been shown to provide a Frobenius type theory for Hecke algebras of type \(A\) at \(q=0\), playing the same rôle as the classical correspondence between symmetric functions and characters of symmetric groups (which extends to the case of the generic Hecke algebra).
The paper is structured as follows. We first recall the basic definitions concerning noncommutative symmetric functions and quasi-symmetric functions (Section 2) and review the Frobenius correspondence for the generic Hecke algebras (Section 3). Next, we introduce the Dipper-Donkin version of the quantized function algebra of the space of \(n\times n\) matrices (Section 4). We describe some interesting subspaces (Sections 4.5 and 4.6), and prove that the \(q=0\) specialization of the diagonal subalgebra is a quotient of the plactic algebra, which we call the hypoplactic algebra (Section 4.7). Next we review the representation theory of the 0-Hecke algebra and its interpretation in terms of quasi-symmetric functions and noncommutative symmetric functions, providing the details which were omitted in G. Duchamp, D. Krob, B. Leclerc and J.-Y. Thibon [C. R. Acad. Sci., Paris, Sér. I 322, No. 2, 107-112 (1996; Zbl 0839.20017)]. In Section 6, we introduce a notion of noncommutative character for \(A_q(n)\)-comodules, and prove that these characters live in the diagonal subalgebra. For generic \(q\), the characters of irreducible comodules are quantum analogues of Schur functions. For \(q=0\), we show that hypoplactic analogues of the fundamental quasi-symmetric functions \(F_I\) (quasi-ribbons) can be obtained as the characters of irreducible \(A_0(n)\) comodules, and give a similar construction for the ribbon Schur functions. These constructions lead to degenerate versions of the Robinson-Schensted correspondence, which are discussed in Section 7.

05E05 Symmetric functions and generalizations
20C30 Representations of finite symmetric groups
Full Text: DOI
[1] Carter, R. W., Representation theory of the 0-Hecke algebra, J. Algebra, 15, 89-103, (1986) · Zbl 0624.20007
[2] Cherednik, I. V., An analogue of the character formula for Hecke algebras, Funct. Anal. Appl., 21, 172-174, (1987) · Zbl 0648.20022
[3] E. Date, M. Jimbo, and T. Miwa, “Representations of \(U\_{}\{q\} \)(gl_{\(n\)}) at q =0 and the Robinson-Schensted correspondence,” in Physics and Mathematics of Strings, Memorial Volume of V. Knizhnik, L. Brink, D. Friedan, and A.M. Polyakov (Eds.), World Scientific, 1990. · Zbl 0743.17018
[4] Dipper, R.; Donkin, S., Quantum GL_{n}, Proc. London Math. Soc., 63, 165-211, (1991) · Zbl 0734.20018
[5] Duchamp, G.; Krob, D.; Lascoux, A.; Leclerc, B.; Scharf, T.; Thibon, J.-Y., Euler-Poincaré characteristic and polynomial representations of Iwahori-Hecke algebras, Publ. RIMS, Kyoto Univ., 31, 179-201, (1995) · Zbl 0835.05085
[6] G. Duchamp, A. Klyachko, D. Krob, and J.-Y. Thibon, Noncommutative Symmetric Functions III: Deformations of Cauchy and Convolution Algebras, LITP preprint 96/08, Paris, 1996.
[7] G. Duchamp, D. Krob, B. Leclerc, and J.-Y. Thibon, “Fonctions quasi-symétriques, fonctions symétriques non-commutatives, et algèbres de Heckeà q =0,” C.R. Acad. Sci. Paris322(1996), 107-112. · Zbl 0839.20017
[8] Faddeev, L. D.; Reshetikin, N. Y.; Takhtadzhyan, L. A., Quantization of Lie groups and Lie algebras, Leningrad Math. J., 1, 193-225, (1990) · Zbl 0715.17015
[9] Gelfand, I. M.; Krob, D.; Lascoux, A.; Leclerc, B.; Retakh, V. S.; Thibon, J.-Y., Noncommutative symmetric functions, Adv. in Math., 112, 218-348, (1995) · Zbl 0831.05063
[10] Gessel, I., Multipartite \(P\)-partitions and inner product of skew Schur functions, Contemp. Math., 34, 289-301, (1984)
[11] J.A. Green, “Polynomial representations of GL_{\(n\)},” Springer Lecture Notes in Math. 830, 1980.
[12] N. Hoefsmit, “Representations of Hecke algebras of finite groups with BN-pairs of classical types,” Thesis, University of British Columbia, 1974.
[13] J.E. Humphreys, Reflection Groups and Coxeter Groups, Cambridge University Press, 1990.
[14] Iwahori, N., On the structure of the Hecke ring of a Chevalley group over a finite field, J. Fac. Sci. Univ. Tokyo Sect. I, 10, 215-236, (1964) · Zbl 0135.07101
[15] Jimbo, M., A \(q\)-analogue of U (gl(N +1)), Hecke algebra and the Yang-Baxter equation, Lett. Math. Phys., 11, 247-252, (1986) · Zbl 0602.17005
[16] Kashiwara, M., On crystal bases of the \(q\)-analogue of universal enveloping algebras, Duke Math. J., 63, 465-516, (1991) · Zbl 0739.17005
[17] Kashiwara, M.; Nakashima, T., Crystal graphs for representations of the \(q\)-analogue of classical Lie algebras, J. Algebra, 165, 295-345, (1994) · Zbl 0808.17005
[18] Kerov, S. V.; Vershik, A. M., Characters and realizations of representations of an infinite dimensional Hecke algebra, and knot invariants, Soviet Math. Dokl., 38, 134-137, (1989) · Zbl 0716.20008
[19] King, R. C.; Wybourne, B. G., Representations and trace of the Hecke algebra H_{n} (q) of type A_{n—1}, J. Math. Phys., 33, 4-14, (1992) · Zbl 0752.05058
[20] Knuth, D. E., Permutations, matrices and generalized Young tableaux, Pacific J. Math., 34, 709-727, (1970) · Zbl 0199.31901
[21] Krob, D.; Leclerc, B.; Thibon, J.-Y., No article title, Noncommutative Symmetric Functions II: Transformations of Alphabets, International J. Alg. Comput., 7, 181-264, (1997)
[22] A. Lascoux, “Anneau de Grothendieck de la variété de drapeaux,” in The Grothendieck Festschrift, P. Cartier et al. (Eds.), Birkhäuser, pp. 1-34, 1990. · Zbl 0742.14041
[23] A. Lascoux and M.P. Schützenberger, “Le monoïde plaxique,” Quad. del. Ric. Sci.109(1981), 129-156.
[24] Lascoux, A.; Leclerc, B.; Thibon, J.-Y., Crystal graphs and \(q\)-analogues of weight multiplicities for the root system A_{n}, Lett. Math. Phys., 35, 359-374, (1995) · Zbl 0854.17014
[25] A. Lascoux, B. Leclerc, and J.-Y. Thibon, “Une conjecture pour le calcul des matrices de décomposition des algèbres de Hecke de type \(A\) aux racines de l’unité,” C.R. Acad. Sci. Paris, Ser. A321, (1995), 511-516. · Zbl 0840.05102
[26] B. Leclerc and J.-Y. Thibon, “The Robinson-Schensted correspondence, crystal bases, and the quantum straightening at q = 0,” Electronic J. Combinatorics3(1996), # 11.
[27] Littelman, P., A Plactic Algebra for Semisimple Lie Algebras, Adv. in Math., 124, 312-331, (1996) · Zbl 0892.17009
[28] I.G. Macdonald, Symmetric Functions and Hall Polynomials, Oxford, 1979; 2nd edition, 1995.
[29] Malvenuto, C.; Reutenauer, C., Duality between quasi-symmetric functions and the Solomon descent algebra, J. Algebra, 177, 967-982, (1995) · Zbl 0838.05100
[30] C. Malvenuto and C. Reutenauer, “Plethysm and Conjugation of Quasi-Symmetric Functions,” preprint, 1995. · Zbl 1061.05506
[31] Norton, P. N., 0-Hecke algebras, J. Austral. Math. Soc. Ser. A, 27, 337-357, (1979) · Zbl 0407.16019
[32] Ram, A., A Frobenius formula for the characters of the Hecke algebras, Invent. Math., 106, 461-488, (1991) · Zbl 0758.05099
[33] C. Reutenauer, Free Lie Algebras, Oxford, 1993.
[34] Schensted, C., Longest increasing and decreasing subsequences, Canad. J. Math., 13, 179-191, (1961) · Zbl 0097.25202
[35] Solomon, L., A Mackey formula in the group ring of a Coxeter group, J. Algebra, 41, 255-268, (1976) · Zbl 0355.20007
[36] A.J. Starkey, “Characters of the generic Hecke algebra of a system of BN-pairs,” Thesis, University of Warwick, 1975.
[37] K. Ueno and Y. Shibukawa, “Character table of Hecke algebra of type \(A\_{}\{\textit{N+1}\}\) and representations of the quantum groupUq (gl_{Emphasis Type=“Italic”>n+1}),” in Infinite Analysis, A. Tsuchiya, T. Eguchi, and M. Jimbo (Eds.),World Scientific, Singapore, Part B, pp. 977-984, 1992. · Zbl 0867.17008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.